Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Paunch Belly After So Many Years?
Apr 24, 2005

Hi doctor:

I have been on my meds for many years (almost 6) and have never had any type of metabolic side effect what so ever. Is it seen in other persons taking antivirals an all of a sudden emergeing of a paunch belly (within 2 motnhs) that will not go away even with restrictive carb intake or regular exercise? I am a little depressed going through this considering I could eat whatever I want and now all of a sudden have this tire belly that people are noticing on me... VERY concerned and wonder if this sudden emergence is seen in patients even after 5+ years on antivirals? Thanks for your time and help.

Response from Dr. Henry

I have observed the phenomenon you describe in a number of my patients. It is hard for me to understand how the fat issue can suddenly develop as you so well have detailed. Some studies of HIV+ person have compared their experience to HIV- persons and have found similar rates of fat increase while fat loss has been more unique and frequent in the HIV+ population. Diet, exercise, evaluation of your particular regimen, consideration of a change in your regimen, diabetic drugs, growth hormone like drugs--all may help some patients with the problem of increased abdominal fat (usually visceral or internal fat). Your HIV specialist is usually the best person to evaluate the issue and suggest what to do. KH



Previous
Blood Pressure's UP
Next
How long can this combination last?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement